Home HealthTopics Health Centers Reference Library Research
Join us on Facebook Join us on Facebook Share on Facebook

Depression

Bipolar Depression with Hypomania

04/02/2010

Question:

3 years ago I was diagnosed with Bipolar Depression after a serious nervous breakdown at age 42. Since then I have been on various antidepressants with one or more mood stabilizers like Lithium and Lamictal. I have been on Cymbalta 60mgs for the three years as well. However, I still continue to have ups "hypomanic" which may last for several days then I`m pretty normal for as much a week or so, then I start the decend over a week or so until I am unable to go to work or take care of my family. Also, I sometimes feel more energetic in the evening than the rest of the day. My psychiatrist was willing to try me on Adderall at my request because my depression wasn`t clearing last month. When I told him how "great and up" I felt on Sudafed and thought that I had stumbled onto something. So I started 5 mgs q am and it did make a difference, I think it just kicked me into the old cycle of hypomanic and slowly back to no energy. He upped it to 10 mgs and I tried it for less than a week. Too revived up and unable to do my job. My question is, do I just have to accept that I will continue with these energy and mood cycles or is there something my dr. is missing? What is normal for bipolar depression? I`ve pretty much been like this my whole life except now I take medication and my energy and mood never seem to last. Is this just how the average person is? Thank you

Answer:

Thank you for visiting NetWellness. On this site, NetWellness experts try to answer general questions about health. Only a health professional performing a thorough clinical exam is able to evaluate your symptoms. However, NetWellness may have some general information available that you can access through our search feature. Feel free to write back if you still have questions or need an explanation.

For more information:

Go to the Depression health topic, where you can:

Response by:

NetWellness Staff
NetWellness.org